Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 72, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 30, 2002, 10:36 AM CST for Bradley County, Arkansas. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2002, 10:36 AM CST (16:36 UTC)
- Expired
- Mar 30, 2002, 11:05 AM CST
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Bradley County, AR
The radar
The Little Rock radar (KLZK), 141 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 10:50 AM CST | Thunderstorm Wind 50 E | Warren, AR | Thunderstorm winds knocked down some trees and power lines. |
| Mar 30, 10:50 AM CST | Thunderstorm Wind 50 E | Warren, AR | Thunderstorm winds blew down some large trees 5 miles south of Warren. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
548 WUUS54 KLZK 301636 SVRLIT ARC011-301705- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1035 AM CST SAT MAR 30 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 1105 AM CST * AT 1029 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF WARREN...OR ABOUT 9 MILES EAST OF HAMPTON...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WARREN AROUND 1050 AM CST && THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG TO DAMAGING WINDS. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3356 9198 3344 9225 3362 9228 3371 9198 $$ 46
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:44 AM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Mar 30, 4:44 AM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 444 AM CST SAT MAR 30 2002 PROBLEM OF THE DAY CONTINUES TO BE FRONT...THUNDERSTORMS AND HEAVY RAINFALL CHANCES. CURRENT KLZK RADAR SHOWS SHOWERS AND THUNDERSTORMS SPREADING ACROSS MUCH OF ARKANSAS. RAIN WILL CONTINUE ALL DAY ACROSS THE AREA. BEST CHANCES OF RAIN WILL BE CENTRAL AND SOUTH. WITH ABUNDANT GULF MOISTURE AVAILABLE...HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY CENTRAL AND SOUTH. HAVE DECIDED TO INCREASE THE AREAL EXTENT OF THE FLASH FLOOD WATCH...EXTENDED IT FURTHER NORTH. WITH COLD FRONT ACROSS SOUTHERN ARKANSAS SOME SEVERE STORMS ARE POSSIBLE ALONG THE FRONT. COLD FRONT WILL PULL OUT OF THE AREA ON SUNDAY. PRECIP SHOULD END ACROSS THE AREA BY SUNDAY AFTERNOON. DRY CONDITIONS ARE IN STORE FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. THE NEXT FRONT COMES THROUGH ON TUESDAY AND BRINGS THE NEXT QUICK CHANCE OF THUNDERSTORMS. WEDNESDAY THROUGH FRIDAY WILL BE DRY. TEMPERATURES WILL BE STEADY OR SLOWLY FALLING TODAY. STAYED CLOSE TO THE FWC GUIDANCE. .LZK...FLASH FLOOD WATCH FOR TODAY AND TONIGHT FOR CENTRAL AND SOUTH ZONES ARZ016-025-032>034-043>047-021-022-030-031-037>042-23-024-052 053-062-066-067-054-055-056-057-064-065-063-068-069.
In the hours before
Local storm report, Mar 30, 7:12 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CST SAT MAR 30 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 AM SOCIAL HILL AR .75 INCH HAIL
03/30/02 HOT SPRING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0433 AM MALVERN AR .75 INCH HAIL
03/30/02 HOT SPRING HAIL COVERED THE
GROUND. REPORTED BY
FIRE AND RESCUE.Special weather statement, Mar 30, 7:20 AM CST, 3 hours 16 minutes before
ARZ040>047-052>057-062>069-301930- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 720 AM CST SAT MAR 30 2002 ...RISK OF SEVERE WEATHER TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER OVER SOUTH ARKANSAS... GENERALLY SOUTH OF A LINE FROM GURDON TO DEWITT. MEANWHILE...THERE IS A SLIGHT RISK OF SEVERE WEATHER TO THE SOUTH OF A MENA TO LITTLE ROCK TO BRINKLEY LINE. A COLD FRONT THAT MOVED ACROSS ARKANSAS LAST NIGHT AND EARLY THIS MORNING...WAS LOCATED OVER NORTHERN LOUISIANA AT SUNRISE. THE FRONT IS FORECAST TO REMAIN STATIONARY TODAY AND TONIGHT. MEANWHILE...SEVERAL LOW PRESSURE SYSTEMS ALOFT WILL MOVE ACROSS THE REGION OVER THE NEXT 24 HOURS. THIS WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS OVER CENTRAL AND SOUTHERN ARKANSAS. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL TO REACH SEVERE LEVELS. THE MAIN THREAT OF SEVERE WEATHER TODAY AND TONIGHT WILL BE DAMAGING WINDS AND LARGE HAIL. IF THE FRONTAL SYSTEM MOVES BACK NORTHWARD INTO SOUTH ARKANSAS...AN ISOLATED TORNADO CANNOT BE RULED OUT. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER TODAY OR TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:22 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 38 min |
| Mar 29, 8:31 PM CST | Severe Thunderstorm Warning | LZK | Grant | 29 min |
| Mar 29, 8:36 PM CST | Severe Thunderstorm Warning | LZK | Jefferson | 24 min |
| Mar 29, 8:54 PM CST | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 51 min |
| Mar 29, 9:02 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 28 min |
| Mar 29, 9:34 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 26 min |
| Mar 29, 10:09 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 51 min |
| Mar 29, 10:17 PM CST | Flash Flood Warning | LZK | Arkansas | 3 hr |
| Mar 29, 11:47 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 28 min |
| Mar 30, 3:38 AM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 22 min |
| Mar 30, 4:13 AM CST | Severe Thunderstorm Warning | LZK | Hot Spring | 32 min |
| Mar 30, 4:48 AM CST | Severe Thunderstorm Warning | LZK | Jefferson | 27 min |
| Mar 30, 5:05 AM CST | Severe Thunderstorm Warning | LZK | Arkansas | 40 min |
| Mar 30, 5:45 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 35 min |
| Mar 30, 6:27 AM CST | Flash Flood Warning | LZK | Clark, Grant, Hot Spring, Pike | 3 hr |
| Mar 30, 7:08 AM CST | Flash Flood Warning | LZK | Arkansas, Jefferson | 2 hr |
| Mar 30, 10:12 AM CST | Severe Thunderstorm Warning | LZK | Calhoun | 28 min |
| Mar 30, 10:59 AM CST | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| Mar 30, 11:24 AM CST | Severe Thunderstorm Warning | LZK | Desha | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.